Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A bivariate generalization of Hermite's interpolation formula

Author: A. C. Ahlin
Journal: Math. Comp. 18 (1964), 264-273
MSC: Primary 65.20
MathSciNet review: 0164428
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: One of the most commonly used methods for deriving formulas for bivariate interpolation is that of extending to two variables the formulas of Lagrange, Aitken, Newton, Gauss, Stirling, Everett, Bessel, etc., in which forward, backward and central-differences are used. These formulas have the property that the resulting interpolation polynomial agrees with the interpolated function, $ f(x,\,y)$, at each of the node points of a Cartesian grid. In this study, we shall investigate the existence of a wider class of interpolation formulas, together with their associated error terms, than those obtainable by the method just described. To this end, we develop a bivariate osculatory interpolation polynomial which not only agrees with $ f(x,\,y)$ in function values at each of the node points of a Cartesian grid but which also enjoys the property that agreement in values of partial and mixed partial derivatives up to specified, arbitrary orders is obtainable at these points. The result is essentially a bivariate generalization of Hermite's interpolation formula.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.20

Retrieve articles in all journals with MSC: 65.20

Additional Information

Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society